Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Antidepressants
Question: High Dosage of Efexor XR
|Kaprice - Sat Aug 01, 2009 5:33 am||
I take 600 mg of Efexor XR daily in one dose (prescribed by MD). I cannot find any information on such a high dosage. The only information I have is from my own experience. Last year, the doctor suggested I reduce the dose (to 300mg daily) to see whether extra tiredness was caused by high dosage. Within six weeks I had a return to many of the symptoms of earlier times and this affected my work performance, so as to be noticeable to my supervisor. What is your advice in regard to the dosage. (I am very happy with the medication because it enables me to work full time with minimal anxiety and no depression.) My anxiety levels since I started working again in January 2004 have gradually been reducing although not consistently so. Is it dangerous for me to continue to take Effexor XR at such high dosages.
PS I have no physical symptoms and my doctor regularly monitors my health.
|Faye Lang, RN, MSW - Fri Jul 23, 2010 9:29 pm||
I apologize that this response is so late. I'll provide some information in the hope that it may be useful to you and to others who may read your post.
Effexor is an effective antidepressant that is given in varying dosages, according to the individual needs and tolerance of the person receiving the medication. Generally, the maximum daily dose is considered to be 225mg, but for moderate depression may be as high as 375mg, according to the manufacturer's guidelines. However, in individual cases, physicians have prescribed higher dosages, up to 600mg daily, usually in divided dosages. The safety and effectiveness of such high dosages must be monitored by the prescribing physician. The focus of such monitoring would include increases in blood pressure, impaired altertness, weight loss, kidney function and suicidal thoughts.
I hope this is helpful. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.